# SDR 2006FA0000253

- Difficulty date: February 17, 2006
- Submitted: February 23, 2006
- Operation: General aviation
- Aircraft: N9206H
- Make and model: Piper PA-28-161
- Aircraft serial: 2841006
- Aircraft time: 9,756 hours
- Engine: Lyc O320D3G
- Engine time: 6,652 hours
- Propeller: Snsnch 74DM
- System (JASC): 8000 · Engine Starting System
- Part: Wire
- Condition: Loose
- Location: Contactor
- Component: Contactor, Piper
- Component part number: 767394
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

MFG HAS RECENTLY ISSUED REPLACEMENT PWR CONTACTORS, IN THIS CASE FOR ENG STARTER, WITH CONTACTORS THAT HAVE PLASTIC INSULATED MOUNTING (FEET). REPLACEMENT CONTACTORS UTILIZE A GROUND WIRE UNDER BOLT HEAD OF ONE OF MOUNT BOLTS FOR CONTACTOR ACTIVATION CIRCUIT GROUND. PLASTIC PORTION OF FEET COMPRESS DURING INSTALLATION, TORQUE PROCESS. CONTACTOR ATTACH POINT LOOSENS CAUSING CIRCUIT WIRE TO GROUND, TO LOOSEN RESULTING IN HIGH RESISTANCE TO GROUND FOR STARTER CONTACTOR ACTIVATION CIRCUIT. RESULT, PLASTIC (FEET) MELT DUE TO HIGH RESISTANCE HEAT, CAUSING MATERIAL ON CABIN SIDE OF FIREWALL TO CAUSE SMOKE IN COCKPIT.  BELIEVE THAT THIS COULD CAUSE A FIRE.
